MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305122
Medical Device Problem Codes Contamination (1120); Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 305122.Batch number#: 3145665.It was reported by customer that they opened a box of 25g x 5/8¿ bd precisionglide needle and there was an unpackaged needle in the new box, the cap was still on.Needle was dirty.Verbatim#: good morning, i had a staff member open a box of 25g x 5/8¿ bd precisionglide needle and there was an unpackaged needle in the new box, the cap was still on.Needle was dirty.Lot-3145665, exp-6/30/28.Just wanted to make you aware.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported an unpackaged needle was in the new box with the cap on and a dirty needle.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a human hand holding a needle assembly with the plastic shield.The plastic shield has dark colored specks.From the photo it is not possible to confirm if the specks are loose or are embedded degraded resin.For the loose part, the possible root cause is unknown as the packaging process is automated and handles only packaged parts; units without packaging would not go through the processes.For the foreign matter defect, the actual physical sample would be required to determine the root cause.A device history record review was completed for provided material number 305122, lot 3145665.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.Material#: 305122, batch number#: 3145665.It was reported by customer that they opened a box of 25g x 5/8¿ bd precisionglide needle and there was an unpackaged needle in the new box, the cap was still on.Needle was dirty.Verbatim#: good morning, i had a staff member open a box of 25g x 5/8¿ bd precisionglide needle and there was an unpackaged needle in the new box, the cap was still on.Needle was dirty.Lot-3145665.Exp-6/30/28.Just wanted to make you aware.Response: on 3/15/24.

Brand Name
NEEDLE 25X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18977706
Report Number1911916-2024-00215
Device Sequence Number6299396
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot Number3145665
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown